Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 504, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2001, 4:14 PM CDT for Simpson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 30, 2001, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Simpson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 302114
SVRJAN
MSC127-302145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT SAT JUN 30 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 445 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 7 MILES NORTHEAST OF
MENDENHALL...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL AREAS OF NORTHEASTERN SIMPSON COUNTY...NEAR
HIGHWAY 13
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
LAT...LON 3188 8972 3196 8966 3205 8966 3205 8984
3199 8989 3194 8984What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT SAT JUN 30 2001 MODELS ARE NOT IN TOO BAD OF AGREEMENT TODAY WITH REGARD TO EVOLUTION OF PATTERN ACROSS REGION. APPEARS AS THOUGH UPPER LOW CURRENTLY TO OUR NW WILL WEAKEN AND GRADUALLY DROP SW NEXT 36 HOURS...EVENTUALLY BECOMING ABSORBED INTO SYSTEM OVER NORTHERN GULF. HENCE THIS SYSTEM WILL GRADUALLY BECOME LESS OF AN INFLUENCE ON OUR WEATHER NEXT FEW DAYS. FOR TONIGHT UPPER LOW WILL BE CLOSER TO FORECAST AREA THAN LAST NIGHT...LOCATED OVER CENTRAL AR BY MIDNIGHT. CONVECTION PERSISTED ALL NIGHT LAST NIGHT NEAR THIS SYSTEM. WITH ISENTROPIC UPGLIDE FORECAST ON 305K AND 310K SURFACES ACROSS FORECAST AREA TONIGHT... WILL NOT TRY TO LIMIT CONVECTION TO ONLY THE EVENING HOURS. WILL TAPER POPS FROM HIGH CHANCE W TO SLIGHT CHANCE SE. ALTHOUGH UPPER LOW WILL BE WEAKENING ON SUNDAY...RESIDUAL OUTFLOW BOUNDARIES... HEATING...AND MOIST/UNSTABLE AIR SHOULD RESULT IN SCATTERED CONVECTION ONCE AGAIN. BY MONDAY...A WEAKENING SURFACE BOUNDARY WILL DROP INTO FORECAST AREA PROVIDING FOCUS FOR CONVECTION. APPEARS AS THOUGH BEST MOISTURE/INSTABILITY WILL BE OVER CENTRAL AND SOUTHERN AREAS SO WILL CARRY HIGHEST POPS...HIGH CHANCE...THERE. AS FAR AS TEMPERATURES...MAV AND FWC IN AGREEMENT AND LOOK GOOD THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS AROUND 70. IN THE EXTENDED...BOUNDARY MOVING INTO THE AREA DISSIPATES BY TUESDAY WITH DIURNAL CONVECTION THE RULE FROM THEN INTO WEDNESDAY. MRF/UKMET AGREE ON BRINGING A MUCH STRONGER FRONT INTO THE FORECAST AREA THURSDAY WITH A BETTER RISK OF CONVECTION...FOLLOWED BY DRIER WEATHER FRIDAY AND SATURDAY. CANADIAN/NOGAPS NOT QUITE AS AGGRESSIVE WITH THIS SCENARIO...BUT MRF/UKMET SEEM TO HAVE BEEN PERFORMING WELL AND PATTERN OF STRONGER FRONTAL PASSAGES HAS BEEN THE RULE THIS SUMMER. FOR NOW WILL FOLLOW NCEP SOLUTION OF GENERALLY ACCEPTING MRF/UKMET...ONLY A LITTLE SLOWER WITH FRONTAL MOVEMENT. PRELIM NUMBERS... JAN 069/090 070/091 071 3424 MEI 069/090 070/091 070 3424 08
In the hours before
Special weather statement, Jun 30, 2:10 PM CDT, 2 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT SAT JUN 30 2001 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH THE EARLY EVENING HOURS. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...STORMS HAVE THE POTENTIAL OF PRODUCING PEA SIZE HAIL...WINDS UP TO 40 MPH...HEAVY RAINFALL...AND FREQUENT LIGHTNING. SHOWERS AND THUNDERSTORMS SHOULD BEGIN WEAKENING SHORTLY AFTER SUNSET...WITH THE LOSS OF DAYTIME HEATING. THOSE INVOLVED IN OUTDOOR ACTIVITIES SHOULD KEEP IN MIND THUNDERSTORMS DEVELOP QUICKLY IN THE SUMMERTIME...AND IF LIGHTNING IS SEEN OR THUNDER IS HEARD...TO TAKE SHELTER IMMEDIATELY. ...FLOODING... WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER...THUNDERSTORMS THAT DO DEVELOP...WILL PRODUCE RAINFALL RATES NEAR OR ABOVE ONE INCH PER HOUR. THIS WILL PRODUCE PONDING OF WATER ON ROADS...URBAN AREAS...AND LOW SPOTS. DO NOT DRIVE INTO AREAS WHERE THE ROAD CAN NOT BE SEEN AS IT IS VERY DIFFICULT TO DETERMINE THE DEPTH OF THE WATER. MOST VEHICLES BECOME BUOYANT IN ONLY 18 TO 24 INCHES OF STANDING WATER. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 27 min |
| Jun 30, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.